Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Support functionals and smooth points
in abstract $M$ spaces


Authors: Wang Baoxiang and Wang Tingfu
Journal: Proc. Amer. Math. Soc. 127 (1999), 1761-1770
MSC (1991): Primary 46B20; Secondary 46E30
DOI: https://doi.org/10.1090/S0002-9939-99-04771-1
Published electronically: February 11, 1999
MathSciNet review: 1487344
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By presenting some properties of support functionals in abstract $M$ spaces, we get some sufficient and necessary conditions for smooth points in abstract $M$ (function) spaces. Moreover, the notion of the smallest support semi-norm is introduced and an explicit form for this functional in abstract $M$ function spaces is also given.


References [Enhancements On Off] (What's this?)

  • 1. S. Chen, H. Hudzik and A. Kaminska, Support functionals and smooth points in Orlicz function spaces equipped with the Orlicz norm, Math. Japonica 39 (1994), 271-279. MR 95f:46039
  • 2. S. Chen and H. Sun, Weak convergence and weak compactness in abstract $M$ spaces, Proc. Amer. Math. Soc. 123 (1995), 1441-1447. MR 96b:46020
  • 3. H. Hudzik and Y. N. Ye, Support functionals and smoothness of Musielak-Orlicz spaces endowed with the Luxemburg norm, Comment. Math. Univ. Carolinae 31 (1990), 661-684. MR 92g:46008;CMP 94:17
  • 4. E. de Jonge, Representation of linear functionals on a class of normed Köthe spaces, J. Funct. Anal. 23 (1976), 119-134. MR 54:11045
  • 5. S. Kakutani, Concrete representations of abstract $M$ spaces, Ann. of Math. 42 (1941), 994-1024. MR 3:205g
  • 6. L. V. Kantorovich and G. B. Akilov, Functional Analysis, Izdat. Nauka, Moscow, 1977. MR 58:23465
  • 7. J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces II, Springer-Verlag, 1979. MR 81c:46001
  • 8. W. A. Luxemburg and A. C. Zaanen, Riesz Spaces I, North Holland Math. Library, 1971. MR 58:23483
  • 9. Baoxiang Wang, Support functional and its applications of Orlicz spaces, Comment. Math. 33 (1993), 185-192. MR 94m:46052
  • 10. Baoxiang Wang and Meilan Xu, On some applications of support functionals of Orlicz spaces, Comment. Math. 35 (1995), 235-244. MR 97a:46038
  • 11. B. X. Wang and T. F. Wang, The characteristic of weak convergence in a class of Banach sequence lattices, Collect. Math. 48 (1997), 799-807. CMP 98:08
  • 12. Xintai Yu, Geometry of Banach Spaces, Shanghai, 1986.
  • 13. A. C. Zaanen, Riesz Spaces II, North Holland Math. Library, 1983. MR 86b:46001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B20, 46E30

Retrieve articles in all journals with MSC (1991): 46B20, 46E30


Additional Information

Wang Baoxiang
Affiliation: Department of Mathematics, Hebei University, Baoding 071002, People’s Republic of China
Email: math@nic.hbu.edu.cn

Wang Tingfu
Affiliation: Department of Mathematics, Harbin University of Science and Technology, Harbin, 150080, People’s Republic of China

DOI: https://doi.org/10.1090/S0002-9939-99-04771-1
Keywords: Abstract $M$ (function) space, support functional, the smallest support semi-norm, smooth point
Received by editor(s): September 23, 1996
Received by editor(s) in revised form: September 16, 1997
Published electronically: February 11, 1999
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society